MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PTAX4-14-170-2-20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a percutaneous transluminal angioplasty (pta), an advance 14 lp low profile balloon catheter ruptured.Antegrade approach from the right femoral artery for a lesion below the knee was obtained with another manufacturer's wire guide.The balloon catheter was advanced through the calcified vessel and inflated within nominal pressure and subsequently ruptured.The balloon catheter was removed, and the procedure was completed with another same type device.A section of the device did not remain inside the patient.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a percutaneous transluminal angioplasty (pta), an advance 14 lp low profile balloon catheter ruptured.Antegrade approach from the right femoral artery for a lesion below the knee was obtained with another manufacturer's wire guide.The balloon catheter was advanced through the calcified vessel and inflated within nominal pressure and subsequently ruptured.The balloon catheter was removed, and the procedure was completed with another same type device.A section of the device did not remain inside the patient.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), drawings, specifications, and quality control procedures were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot.A review of complaint history found no additional complaints for this lot number.The catheter component lot associated with the complaint lot records a relevant non-conformance for ¿failed leak test¿ for a quantity 2.This component lot was used in four other final lots.A database search for complaints on these lots found no additional complaints reported.Although there was a relevant non-conformance to the reported failure mode found in the catheter component lots, all non-conforming product was scrapped prior to release and there are 100% inspections in place to capture this non-conformance.No other lot related complaints have been received from the field.Cook also reviewed product labeling.The product ifu, [t_ptax_rev7] ¿advance 14lp low profile pta balloon dilatation catheter,¿ provides the following information to the user related to the reported failure mode: balloon introduction and inflation: ¿2.Apply negative pressure to lumen labeled ¿balloon¿ prior to introduction.Advance the balloon dilation catheter counter-clockwise over a per-positioned.018 (0.46 mm) wire guide.¿ ¿6.If balloon pressure is lost and/ or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, and with no device returned for examination, there are no manufacturing or design deficiencies that can be confirmed at this time.The exact conditions experienced during the event cannot be duplicated, therefore, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18312007
Report Number1820334-2023-01682
Device Sequence Number6604664
Product Code LIT
UDI-Device Identifier10827002503196
UDI-Public(01)10827002503196(17)260406(10)15373970
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2026
Device Catalogue NumberPTAX4-14-170-2-20
Device Lot Number15373970
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI INTECC/GLADIUS PP14R200PR 0.014INCH 235CM; MEDIKIT/PA0036/4.5FR
Patient SexMale